Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking progesterone injections after IVF treatment. Painful. Can we go for an alternative?

my wife has been taking 100mg/ml of progesterone injections after IVF treatment.ITs been 6 wks past LMP now.The injections are very painful and she would like to change over to some other form of progesterone like suppositories or gel. Will changing over affect adversely.Can we go for 100mg of suppositories...are they the same strength,
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Endocrinologist 's  Response
Progesterone comes in different preparations. The Intramuscular preparation is painful as it comes in oily form.

There are alternatives like Vaginal tab etc. However, your obstetrician must have prescribed Progesterone injection for a good reason. The role of Progesterone is to support and maintain the pregnancy till placenta takes over.. In this case, it is always better to discuss with your infertility doctor who knows your history
Answered: Mon, 20 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor